Alert archive / Mississippi / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 22, NWS Mobile, AL

February 19, 1996Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Feb 19, 1996, 2:36 PM CST for Wayne County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 1996, 2:36 PM CST (20:36 UTC)
Expired
Feb 19, 1996, 3:30 PM CST
In force
54 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Wayne County, MS

The radar

The Mobile radar (KMOB), 115 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 1996-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 1996-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KMOB 192035 RRA
SVRMOB
MSC153-192130-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
236 PM CST MON FEB 19 1996
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  330 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST MISSISSIPPI
 
   ...WAYNE COUNTY
 
AT 233 PM...NWS DOPPLER WEATHER RADAR IN MOBILE INDICATED A SEVERE
THUNDERSTORM MOVING ACROSS SOUTHERN WAYNE COUNTY IN THE DESOTO NATIONAL
FOREST. THE STORM WAS MOVING NORTHEAST AND WILL MOVE TOWARDS BUCKATUNNA
AND DENHAM THROUGH 315 PM. THE STORM WAS MOVING NORTHEAST AT 45 MPH.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 9:22 AM CST, 5 hours 14 minutes earlier.

Area forecast discussion, Feb 19, 9:22 AM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
922 AM CST MON FEB 19 1996

FCST LOOKS GOOD...WHICH IS BAD...AFTER LOOKING AT SPC DISCUSSION
MIGHT WANT TO TAKE OUT COULD BE SVR TO WILL BE SVR. LOOKS TO BE AN
ACTIVE DAY WITH SVRL SVR PARAMETERS COMING TOGETHER THIS AFTERNOON
OVR FA. BIG CAP TO BRK ALONG COAST BUT SHUD MAKE IT BY AFTERNOON AS A
FEW RW ALREADY ALONG COAST.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 2:15 PM CSTSevere Thunderstorm WarningMOBGeorge, Greene45 min
Feb 19, 2:26 PM CSTTornado WarningMOBPerry49 min
Feb 19, 2:56 PM CSTSevere Thunderstorm WarningMOBStone49 min
Feb 19, 3:14 PM CSTSevere Thunderstorm WarningMOBGeorge, Greene61 min
Feb 19, 5:48 PM CSTFlash Flood WarningMOBGeorge3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.